Context: With the widespread use of dupilumab, some patients have developed eosinophilia during treatment, raising concerns about its potential mechanisms. Aims: To investigate the potential mechanisms of transient blood eosinophilia in atopic dermatitis (AD) patients during dupilumab treatment. Methods and Materials: Serum samples were collected from 50 healthy individuals and 49 AD patients on day 0 and week 12 of dupilumab treatment, divided into control, AD, and dupilumab treatment groups. Adult patients received an initial dose of 600 mg (two 300 mg injections), followed by 300 mg every 2 weeks; paediatric patients were treated according to guideline recommendations. Changes in peripheral blood eosinophil counts were analysed before and after treatment. ELISA was used to detect changes in serum levels of IL-4, IL-13, IL-5 , Eotaxin-1, VCAM-1, and CD49d. Statistical Analysis Used: All analyses were performed with at least duplicate measurements, and experimental data were expressed as mean ± standard deviation. All statistical analyses were conducted using SPSS v26.0, and graphs were created using GraphPad Prism v9.5. Independent sample t-tests were used for between-group comparisons of normally distributed data, and one-way ANOVA was used for multiple group comparisons. The significance level was set at P < 0.05. Results: After dupilumab treatment, most AD patients showed no significant changes in peripheral blood eosinophils, while five patients (10.20%) experienced significant eosinophilia. IL-4, IL-13 , VCAM-1 and CD49d levels decreased significantly in all patients’ post-treatment. IL-5 increased significantly only in patients with elevated eosinophils, while no significant changes in Eotaxin-1 were detected. Conclusions: Dupilumab demonstrates significant efficacy in the treatment of atopic dermatitis. Meanwhile, Dupilumab may induce eosinophilia by indirectly regulating eosinophil-related signalling pathways such as IL-5 and downregulating VCAM-1 and surface marker CD49d (integrin α4β1). This study reveals potential mechanisms of eosinophilia during dupilumab treatment, suggesting the need for attention to this phenomenon in clinical applications and appropriate adjustments in treatment plans to balance drug efficacy and side effects.
No takes yet. Share an insight, caveat, or question.
Shao et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: